Progressive diffuse muscular pain and stiffness of the torso

Georgios Kalarakis, Apostolos Karantanas

Abstract


A 65-year-old male patient presented at the emergency department with progressive diffuse muscular pain and stiffness lasting for two weeks. Symptoms presented initially in the shoulders, extending within four days to the back. His medical history included gout and hypercholesterolaemia under treatment for one month and three years respectively. On admission, physical examination revealed severe torso muscle weakness and tenderness, mostly in the back. The patient was totally unable to raise the body from supine position. Laboratory studies showed elevated creatine kinase (2150 mg/dL) and creatinine plasma levels (1.68 mg/dL). An MRI examination of the thorax and abdomen was performed (Figs. 1, 2).


Keywords


Rhabdomyolysis/chemically induced; MR imaging/diagnosis; Statins; Colchicine; Muscular Diseases

Full Text:

PDF

References


Dalakas MC. Toxic and drug-induced myopathies. J Neurol Neurosurg Psychiatry 2009; 80: 832-838.

Valiyil R, Christopher-Stine L. Drug-related myopathies of which the clinician should be aware. Curr Rheumatol Rep 2010; 12: 213-220.

Hilton-Jones D. Myopathies in the adult patient. Med (United Kingdom) 2016; 44: 570-575.

Peters SA, Kley R, Tegenthoff M, et al. MRI in lipid-lowering agent-associated myopathy: a retrospective review of 21 cases. AJR Am J Roentgenol 2010; 194: W323-W328.

Rosenson RS, Baker S, Banach M, et al. Optimizing cholesterol treatment in patients with muscle complaints. J Am Coll Cardiol 2017; 70: 1290-1301.

Mammen AL. Statin-associated autoimmune myopathy. N Engl J Med 2016; 8: 664–669.

Kuncl RW, Duncan G, Watson D, et al. Colchicine Myopathy and neuropathy. N Engl J Med 1987; 316: 1562-1568.

Kwon OC, Hong S, Ghang B. Risk of colchicine-associated myopathy in gout: influence of concomitant use of statin. Am J Med 2017; 130: 583-587.

Ayubi E, Safiri S. Risk of Colchicine-associated myopathy in gout: Influence of concomitant use of statin; methodologic issues. Am J Med 2017; 130: e467.

Frydrychowicz C, Pasieka B, Pierer M, et al. Colchicine triggered severe rhabdomyolysis after long-term low-dose simvastin therapy: a case report. J Med Case Rep 2017; 11(1): 8.


Refbacks

  • There are currently no refbacks.